Pembrolizumab-Induced Myasthenia Gravis in a Patient with Thymic Carcinoma
Makaleler > Tam Makale · 2021
Yazarlar: Şeyma AYKAÇ, Busra Erkilinc, Burhanetti Uludag
Neurological Sciences and Neurophysiology, SCI Expanded İndekslerine Giren Dergi, Uluslararası, Scopus, 2021, cilt 38, ss 73-78
Özet
Pembrolizumab is an immune checkpoint inhibitor. Most cases of myasthenia gravis (MG) reported with the use of immune checkpoint inhibitors have been in melanomas, and small and non-small cell lung carcinoma, but there are no reported cases in thymic epithelial carcinoma. A 57-year-old male with thymic carcinoma presented with symptoms of diplopia, drooping eyelids, and difficulty in talking and swallowing after a second dose of pembrolizumab. Contrast-enhanced brain magnetic resonance imaging, laboratory tests, and electroneuromyography were normal. Single-fiber electromyography showed increased jitter (six muscle fibers were collected, range of jitter 29–140 μs, mean 75 μs; normal <35 μs) in bilateral orbicularis oculi muscles supporting MG. Serum screening showed no any positivity for acetylcholine receptor and muscle-specific tyrosine kinase autoantibodies. The patient died of bulbar dysfunction related to aspiration pneumonia despite receiving intravenous immunoglobulin and methylprednisolone therapy. Physicians should be alert to possible exacerbations of autoimmune diseases and associated risks, especially during treatment with checkpoint inhibitors in thymic malignancy.